MAUDE Adverse Event Report: BAXTER MEDICAL SYSTEMS GMBH + CO. KG ILED 7 CEILING TRIO; SURGICAL LIGHT

BAXTER MEDICAL SYSTEMS GMBH + CO. KG ILED 7 CEILING TRIO; SURGICAL LIGHT
Model Number 4068310
Medical Device Problem Codes Insufficient Device Problem Information (3190); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was initially reported that on 8/30/2024 the hospital staff used all three iled 7 light heads at maximum intensity for one surgical site for a procedure that was above average in duration.The staff noticed the impact on the skin at the site during the closure.During follow-up with the or manager, it was noted that a similar event had occurred on the same day with another patient and different iled 7 lights.This second event occurred in a different operating room, and with a different surgeon.The or manager described the patients¿ injuries as similar, and presenting skin discoloration, redness, blistering, and hot to touch.She stated this resulted in changes in post-op management and post-op dressings employed.The or nurse also confirmed the event did not result in delayed hospitalization, and that both patients had been discharged.This report assess the injury occurred to patient #2 in operating room 7.The operating room nurse reported the injury was on the patient's chest and 3x3 centimeters in size.It was noted the surgeon decided to add a non-adhering primary wound dressing (adaptic) to the usual post-op dressing.The operating room nurse could not confirm if the injury was categorized as second or third-degree burns, however, in their opinion, she stated it will likely leave scarring.A follow-up appointment has been scheduled for the patient.No additional information could be obtained at this time.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
Baxter is in the process of inspecting the iled 7.Investigation is ongoing.All additional and relevant information that is identified following completion of the investigation will be submitted in a final report.
 
Additional Manufacturer Narrative
The field service of baxter performed an onsite investigation at the hospital.The outcome "thermal injury during procedure" could confirmed during the onsite investigation.Customer stated the staff used all three light heads at maximum intensity for one surgical site at the procedure that was above average in duration.The light system was inspected and confirmed it is working as designed, no malfunction or defect was identified.The root caused was traced to a user error by overlapping three light fields with high intensity.This issue was already investigated by an internal capa and resulted in a field action with the fda reference numbers z-2313-2024, z-2314-2024, and z-2315-2024 (b)(4).Based on this, no further actions are necessary.
 
Event or Problem Description
It was initially reported that on (b)(6) 2024 the hospital staff used all three iled 7 light heads at maximum intensity for one surgical site for a procedure that was above average in duration.The staff noticed the impact on the skin at the site during the closure.During follow-up with the or manager, it was noted that a similar event had occurred on the same day with another patient and different iled 7 lights.This second event occurred in a different operating room, and with a different surgeon.The or manager described the patients¿ injuries as similar, and presenting skin discoloration, redness, blistering, and hot to touch.She stated this resulted in changes in post-op management and post-op dressings employed.The or nurse also confirmed the event did not result in delayed hospitalization, and that both patients had been discharged.This report assess the injury occurred to patient #2 in or7.The or nurse reported the injury was on the patient's chest and 3x3 centimeters in size.It was noted the surgeon decided to add a non-adhering primary wound dressing (adaptic) to the usual post-op dressing.The or nurse could not confirm if the injury was categorized as second or third-degree burns, however, in their opinion, she stated it will likely leave scarring.This report was filed in our complaint handling system as complaint # (b)(4).

Brand Name
ILED 7 CEILING TRIO
Common Device Name
SURGICAL LIGHT
Manufacturer (Section D)
BAXTER MEDICAL SYSTEMS GMBH + CO. KG
carl-zeiss-strasse 7-9
saalfeld thuringen 07318
GM  07318
Manufacturer Contact
frances coote
carl-zeiss-strasse 7-9
saalfeld thuringen 07318
GM   07318
MDR Report Key20293423
Report Number3007143268-2024-00049
Device Sequence Number15475346
Product Code FSY
UDI-Device Identifier00887761968288
UDI-Public00887761968288
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number4068310
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date11/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown